Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 16, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this tornado warning at Apr 12, 2022, 5:22 PM CDT for Williamson County, Texas. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2022, 5:22 PM CDT (22:22 UTC)
- Expired
- Apr 12, 2022, 5:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 40 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 5:29 PM CDT | TORNADO | 3 N Florence, TX | AN NWS STORM SURVEY DETERMINED THAT A TORNADO CAUSED EF-1 DAMAGE IN NORTHWESTERN WILLIAMSON COUNTY. DAMAGE WAS FOUND ALONG AN EAST-NORTHEAST TRACK FROM 3 MILES N OF FLORENCE TO THE COUNTY LINE. MAXIMUM WINDS WERE ESTIMATED AT 100 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 4:11 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2188 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
342
WFUS54 KEWX 122222
TOREWX
TXC491-122245-
/O.NEW.KEWX.TO.W.0016.220412T2222Z-220412T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Austin/San Antonio TX
522 PM CDT Tue Apr 12 2022
The National Weather Service in Austin San Antonio has issued a
* Tornado Warning for...
North central Williamson County in south central Texas...
* Until 545 PM CDT.
* At 520 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Florence, or 15 miles northwest of Serenada,
moving east at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Florence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3090 9775 3087 9762 3086 9762 3084 9788
3086 9788 3091 9783
TIME...MOT...LOC 2220Z 255DEG 22KT 3088 9783
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
BRADY2 follow-up statements
986
WWUS54 KEWX 122231
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
531 PM CDT Tue Apr 12 2022
TXC491-122245-
/O.CON.KEWX.TO.W.0016.000000T0000Z-220412T2245Z/
Williamson TX-
531 PM CDT Tue Apr 12 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR NORTH
CENTRAL WILLIAMSON COUNTY...
At 531 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Florence, or 12 miles southwest of Harker Heights,
moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
north central Williamson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3085 9779 3091 9781 3090 9775 3087 9762
3086 9762
TIME...MOT...LOC 2231Z 255DEG 22KT 3090 9775
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
BRADY717
WWUS54 KEWX 122238
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
538 PM CDT Tue Apr 12 2022
TXC491-122245-
/O.CON.KEWX.TO.W.0016.000000T0000Z-220412T2245Z/
Williamson TX-
538 PM CDT Tue Apr 12 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHWESTERN WILLIAMSON COUNTY...
At 538 PM CDT, a confirmed tornado was located 7 miles northeast of
Florence, or 10 miles south of Harker Heights, moving east at 25 mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Williamson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3087 9775 3090 9777 3090 9775 3087 9762
3086 9762
TIME...MOT...LOC 2238Z 255DEG 22KT 3091 9770
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
BRADYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this tornado warning went out at Apr 12, 4:23 PM CDT, 59 minutes earlier.
Area forecast discussion, Apr 12, 4:23 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 423 PM CDT Tue Apr 12 2022 .UPDATE... Thunderstorms have begun to form along the dryline and will continue to move toward the northeast. Low level wind shear is quite strong in the warm airmass to the east. Supercell thunderstorms will be possible as the dryline moves into this warm air and some storms could be severe. While large hail is the most likely threat, tornadoes will also be possible and SPC has issued a Tornado Watch for Burnet, Blanco, Hays, Travis, and Williamson Counties until 11 PM. && .PREV DISCUSSION... /ISSUED 208 PM CDT Tue Apr 12 2022/ SHORT TERM (Tonight through Wednesday Night)... Bottom line: confidence in storms developing somewhere in the area is higher than it was this morning. However, coverage is still expected to be widely scattered so not every location will be impacted. The forecast remains on track today with a somewhat diffuse dryline beginning to push across the Rio Grande just after 18Z, just a bit behind an H5 shortwave evident in water vapor imagery and RAP analysis that was over the Rio Grande Plains. Behind the dryline, we'll see RH dip into the teens and winds increase to 10-15 mph, and a Red Flag Warning remains in effect for our western counties through 9pm. One small storm on radar clipped our far southeastern counties early this afternoon, but otherwise skies are now clear west and continue to clear out east. If the dryline can tighten up the Td gradient a bit and advance east, it's ascending branch would easily mix out our capping inversion in tandem with the mid-level PVA-induced lift moving through. ACARS soundings and the 18Z DRT RAOB indicate the cap continues to weaken but is not quite fully eroded. With storms developing to our north from Menard to Runnels counties, we are gaining confidence that storm development is imminent somewhere in our area soon. Not 100% confident just yet, but we anticipate storms are likely to develop somewhere in the area between the longitudes of Rocksprings and Austin between 2:30-6pm. If they do they'll have 3kJ/kg to work with along with increasing deep layer shear near 40 knots. Mainly discrete, supercellular modes are favored initially, and large to very large hail will be the primary risk should storms develop, with damaging winds also possible. However, there is also a low-end threat for tornadoes, particularly over our far northeastern counties. Should storms develop, they'll likely be moving across the highly populated I-35 corridor during the evening rush hour before exiting our area to the east by 9pm. The warm, moist airmass will remain in place overnight. Expect the cold front to move in through the morning hours Wednesday. There is a very low chance for frontal showers or perhaps a storm in the morning over our far northeastern areas, but most guidance keeps this activity out of our area. That said, can't completely rule out an isolated severe storm in the morning along the US-77 corridor. Winds shift to the NW and advect in much drier air behind the front as well as clear skies. With temperatures not too much cooler, (highs still in the 80s and 90s), RH will likely dip into the single digits for many areas Wednesday afternoon. Winds will increase to 15- 22 mph over western and northern portions of the area and 10-18 mph for the Coastal Plains during the day gusts as high as 25-30 mph may occur along and west of I-35 for a few hours. Will hold the Fire Weather Watch as is for now but it will be upgraded to a Red Flag Warning after today's expires. Winds drop off quickly during the evening and we'll have some more comfortable lows by Thursday morning in the upper 40s north and 50s elsewhere. LONG TERM (Thursday through Tuesday)... A zonal flow aloft is forecast to prevail across the area from Thursday into Saturday. By Saturday afternoon into the evening, the flow shifts to the northwest and pushes a series of disturbances over our area. At the surface, an east to southeast wind is forecast for Thursday and shifting to the southeast and south during the day on Friday as a surface high pressure ridge develops across the region. The GFS solution likes to bring light QPF across the coastal plains and southeast counties on Friday afternoon while the ECMWF brings a cluster of storms across the Burnet and Llano Counties. The NAM is dry while the Canadian shows light QPF across the coastal plains during the morning period. Due to the uncertainties shown by the models, we are going for a slight chance for showers and storms mainly for areas southeast of Interstate 35. Dry weather conditions continue into the first part of the weekend. However, there is a lot of uncertainties during the Saturday and Sunday time frame. And here is why. The GFS pushes the frontal boundary across the Hill Country on Saturday afternoon with some light QPF across the Edwards Plateau and western Hill Country. The ECMWF and Canadian solutions keep the area dry with the boundary remaining to our north. By Sunday morning, the GFS pushes back the boundary to the north while the ECMWF and Canadian models push the frontal boundary to the south and into the Hill Country. So, this coming weekend could be dry for some people with some communities getting lucky with much needed rain. Rain chances continue on Monday and Tuesday as a stronger frontal boundary signal is evident in all medium range models. As far as temperatures go for later in the week into the weekend expect highs in the 80s and 90s on Thursday through Sunday and near 100 across the southwest on Saturday and Sunday afternoons. FIRE WEATHER... Fire weather concerns still in place for Thursday as near critical to critical weather exist for areas along and west of Highway 183. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 69 92 53 86 61 / 20 20 0 - - Austin Bergstrom Intl Airport 69 92 51 86 60 / 20 20 0 - - New Braunfels Muni Airport 69 94 52 88 61 / 20 - 0 - - Burnet Muni Airport 67 89 50 85 61 / 20 10 0 0 - Del Rio Intl Airport 66 92 55 92 66 / 0 0 0 0 0 Georgetown Muni Airport 69 92 50 85 59 / 20 20 0 0 - Hondo Muni Airport 67 95 52 92 61 / 10 0 0 - - San Marcos Muni Airport 68 94 51 88 60 / 20 20 0 - - La Grange - Fayette Regional 71 91 56 86 63 / 20 30 0 - - San Antonio Intl Airport 70 94 55 88 63 / 10 0 0 - - Stinson Muni Airport 71 98 57 91 65 / - 0 0 - - && .EWX WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday morning through Wednesday evening for Atascosa-Bandera-Bexar-Blanco-Burnet-Comal-Dimmit-Edwards-Frio- Gillespie-Guadalupe-Hays-Karnes-Kendall-Kerr-Kinney-Llano-Maverick- Medina-Real-Travis-Uvalde-Val Verde-Williamson-Wilson-Zavala. Red Flag Warning until 9 PM CDT this evening for Dimmit-Edwards- Kinney-Maverick-Real-Uvalde-Val Verde-Zavala. && Short-Term/Aviation...Oaks Long-Term...05 Decision Support...Treadway
Hazardous weather outlook, Apr 12, 4:11 AM CDT, 13 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 411 AM CDT Tue Apr 12 2022 TXZ171>173-183>194-202>209-217>225-228-130915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 411 AM CDT Tue Apr 12 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Severe thunderstorms remain possible through this afternoon and evening. Large to potentially very large hail reaching 2 inches in diameter, as well as damaging wind gusts will be the primary threats in any storms that develop. The secondary threat of an isolated tornado exists as well, particularly along and east of US 281. Near critical to critical fire weather conditions are expected across portions of the Southern Edwards Plateau and Rio Grande Plains this afternoon. A Red Flag Warning has been issued along and west of US 83, effective from 1-9 PM CDT. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Near critical to critical fire weather conditions are expected areawide Wednesday afternoon behind a departing cold front. A Fire Weather Watch has been issued along and west of a Karnes City - Seguin - Round Rock line, effective from 10 AM - 8 PM CDT. Elevated to near critical fire weather conditions are anticipated across most of South-Central Texas once again on Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Apr 12, 4:44 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
444 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HAIL 3 W SEA WORLD 29.47N 98.74W
04/12/2022 E0.88 INCH BEXAR TX PUBLIC
NICKEL SIZE HAIL REPORTED IN THE ALAMO RANCH
SUBDIVISION FORWARDED VIA LOCAL MEDIA.
&&
KCWLocal storm report, Apr 12, 4:54 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
454 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 3 ESE GREY FOREST 29.60N 98.63W
04/12/2022 E0.88 INCH BEXAR TX PUBLIC
NICKEL SIZE HAIL REPORTED VIA SOCIAL MEDIA
NEAR 1604 AND BABCOCK.
&&
KCWLocal storm report, Apr 12, 5:02 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
502 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL 2 N SHAVANO PARK 29.61N 98.56W
04/12/2022 NAN INCH BEXAR TX BROADCAST MEDIA
QUARTER SIZED HAIL REPORTED IN SHAVANO
HIGHLANDS.
&&
AATLocal storm report, Apr 12, 5:03 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
503 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL 2 WSW SHAVANO PARK 29.58N 98.59W
04/12/2022 E0.70 INCH BEXAR TX TRAINED SPOTTER
NICKEL TO DIME SIZE HAIL AT I-10 AND UTSA
BLVD.
&&
BFLocal storm report, Apr 12, 5:17 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
517 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 4 SW TIMBERWOOD PARK 29.66N 98.52W
04/12/2022 E0.25 INCH BEXAR TX PUBLIC
PEA SIZED HAIL REPORTED BY OUR BEXAR COUNTY
VOST GROUP.
&&
AATSpecial weather statement, Apr 12, 5:17 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
517 PM CDT Tue Apr 12 2022
TXZ205-206-122300-
Comal TX-Bexar TX-
517 PM CDT Tue Apr 12 2022
...A strong thunderstorm will impact portions of north central Bexar
and central Comal Counties through 600 PM CDT...
At 517 PM CDT, Doppler radar was tracking a strong thunderstorm near
Timberwood Park, or 8 miles north of San Antonio Int Airport, moving
northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Antonio, New Braunfels, Canyon Lake Dam, Canyon Lake, Bulverde,
Garden Ridge, Hollywood Park, Smithson Valley, Timberwood Park,
Startzville and Sattler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2958 9844 2965 9856 2997 9827 2976 9807
TIME...MOT...LOC 2217Z 230DEG 19KT 2965 9847
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:03 AM CDT | Fire Weather Watch | EWX | Atascosa, Bandera, Bexar, Blanco, Burnet, Comal and 20 more | 19 hr |
| Apr 12, 3:03 AM CDT | Red Flag Warning | EWX | Dimmit, Edwards, Kinney, Maverick, Real, Uvalde and 2 more | 18 hr |
| Apr 12, 4:39 PM CDT | Special Weather Statement | EWX | Burnet | 36 min |
| Apr 12, 4:43 PM CDT | Special Weather Statement | EWX | Bexar | 32 min |
| Apr 12, 4:50 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 25 min |
| Apr 12, 5:00 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal | 11 min |
| Apr 12, 5:17 PM CDT | Special Weather Statement | EWX | Comal | 43 min |
| Apr 12, 5:34 PM CDT | Special Weather Statement | EWX | Williamson | 41 min |
| Apr 12, 5:34 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe, Hays | 33 min |
| Apr 12, 5:46 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 37 min |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.